Hail, Aroostook
- When
- July 29, 1:50 PM EST
- Where
- Aroostook County, St David
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.333, -68.233
The hail destroyed a garden.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 29, 4:15 AM EST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU MAINE 515 AM EDT THU JUL 29 2004 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TODAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A SLIGHT CHANCE FOR AN AFTERNOON SHOWER OR THUNDERSTORM ACROSS NORTHERN AREAS FRIDAY AFTERNOON. && .SHORT TERM ( TODAY THROUGH FRI )... CURRENT SURFACE ANALYSIS INDICATED A FRONTAL BOUNDARY ACROSS THE GULF OF MAINE. THE REMNANTS OF WEAK LOW PRESSURE WILL MOVE ALONG THIS FRONT TODAY...WHILE AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. COOLER AIR ALOFT WILL ACCOMPANY THE TROF...HELPING STEEPEN LAPSE RATES ACROSS THE REGION. WITH ANY SURFACE HEATING FURTHER CONTRIBUTING TO DESTABILIZATION...EXPECT SHOWERS AND POSSIBLE THUNDERSTORMS TO ACCOMPANY THE UPPER TROF ACROSS THE REGION TODAY. ANY SHOWERS/THUNDERSTORMS WHICH DO DEVELOP WILL END IN THE WAKE OF THE UPPER TROF. HIGH TEMPERATURES TODAY WILL GENERALLY RANGE FROM 75 TO 80 ACROSS THE REGION...WITH MID 70S ALONG THE COAST WHERE LOW CLOUDS AND FOG WILL BE MOST PERSISTENT. HIGH PRESSURE BEGINS TO RIDGE ACROSS THE REGION TONIGHT AT BOTH THE SURFACE AND ALOFT. SKIES WILL BE PARTLY CLOUDY TONIGHT...WITH PATCHY FOG DEVELOPING LATE. FOG WILL REMAIN MORE PERSISTENT NEAR THE COAST. LOW TEMPERATURES TONIGHT WILL FALL TO AROUND 60 ACROSS THE REGION. RIDGING CONTINUES TO BUILD ACROSS THE REGION AT BOTH THE SURFACE AND ALOFT FRIDAY. HOWEVER...AN UPPER LEVEL DISTURBANCE CROSSING THE RIDGE...WILL CLIP NORTHERN AREAS DURING THE AFTERNOON. THE COMBINATION OF INCREASINGLY WARM HUMID AIR WILL COMBINE WITH THE UPPER LEVEL DISTURBANCE TO SUPPORT THE SLIGHT CHANCE OF AN AFTERNOON SHOWER/THUNDERSTORM ACROSS NORTHERN AREAS FRIDAY AFTERNOON. TEMPERATURES WILL WARM FRIDAY...WITH READINGS IN THE UPPER 80S ACROSS MUCH OF THE REGION WHILE TEMPERATURES HOLD AROUND 80 ALONG THE COAST. && .LONG TERM ( FRI NIGHT THROUGH WED )... DIDNT MAKE ANY SIGNIFICANT CHANGES TO LONG TERM PORTION OF FORECAST SINCE ITS IN PRETTY GOOD AGREEMENT WITH LATEST GUIDANCE. SW FLOW ALOFT WILL BECOME INCREASINGLY MOIST SATURDAY INTO SUNDAY TIME WITH PWATS RUNNING IN THE 1.5 TO 2.0 INCH RANGE. WITH WEAK S/WVS EMBEDDED IN THE FLOW AND WEAK COOL FRONT APPROACHING FROM THE WEST DECIDED TO INCREASE POPS TO LIKELY ACROSS THE NORTHERN/WESTERN ZONES SATURDAY INTO SATURDAY NIGHT PERIOD. THE WEAK FRONT WILL CROSS THE AREA LATER SUNDAY/SUNDAY NIGHT TIME FRAME. ANOTHER WEAK FRONT APPROACHING ON MONDAY-TUESDAY TIME FRAME. && .AVIATION... GENERALLY EXPECT VFR CONDITIONS ACROSS NORTHERN AREAS TODAY AND TONIGHT...THOUGH PATCHY FOG COULD PRODUCE LOCAL IFR/LIFR CEILINGS/VISIBILITIES EARLY THIS MORNING. LOCAL MVFR/IFR CEILINGS/VISIBILITIES COULD ACCOMPANY ANY SHOWERS/THUNDERSTORMS. EXPECT MORE EXTENSIVE LOW CLOUDS/FOG DOWNEAST EARLY TODAY WITH LIFR/VLIFR CEILINGS/VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR DOWNEAST DURING THE AFTERNOON...THOUGH SHOWERS/THUNDERSTORMS COULD PRODUCE LOCAL MVFR/IFR CEILINGS/VISIBILITIES. && .MARINE... INITIALIZED WINDS USING ETA12 AND SEAS WITH WNAWVE. WINDS WILL REMAIN RATHER LIGHT THROUGH FRIDAY. PERSISTENT SWRLY FLOW AROUND HIGH PRESSURE TO THE EAST WILL CONTINUE TO GENERATE HIGHER SWELL ACROSS THE WATERS. FOG WILL ALSO REDUCE VISIBILITIES SUBSTANTIALLY AT TIMES. ETA/GFS SHOWING BL WINDS INCREASING TO 25 TO 35 KTS SATURDAY AND SATURDAY NIGHT ALTHOUGH NOT SURE HOW MUCH OF THIS WILL BE ABLE TO MIX DOWN IN THE STABLE MARINE LAYER BUT WINDS/SEAS COULD APPROACH SCA LEVELS AT THAT TIME. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM: NORCROSS LONG TERM/MARINE: DUDA AVIATION: NORCROSS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 531 AM EDT THU JUL 29 2004 MEZ001>006-010-011-015>017-029>032-301100- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...CARIBOU... CHERRYFIELD...CLAYTON LAKE...DANFORTH...DEBOULLIE MOUNTAIN... DEXTER...DOVER-FOXCROFT...EAGLE LAKE...EASTPORT...ELLSWORTH... ESTCOURT STATION...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...MACHIAS... MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...OLD TOWN... PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...SAINT PAMPHILE... VAN BUREN AND VANCEBORO 531 AM EDT THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY. A FEW OF THE THUNDERSTORMS COULD CONTAIN SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A COLD FRONT SATURDAY. THERE IS A CHANCE SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NORCROSS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1241 PM EDT THU JUL 29 2004
MEZ001-291745-
AROOSTOOK COUNTY...
1241 PM EDT THU JUL 29 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 1240 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 17 MILES SOUTHWEST OF ESTCOURT STATION.
THE STORM WAS MOVING EAST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 145 PM EDT INCLUDE...
REMOTE AREAS OF NORTHWESTERN AROOSTOOK COUNTY
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4738 6957 4712 6953 4715 6893 4754 6894
GABRIC
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT THU JUL 29 2004
MEZ001-002-291800-
AROOSTOOK COUNTY...
103 PM EDT THU JUL 29 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 101 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
WASHBURN... MAPLETON...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS NORTHERN
AROOSTOOK COUNTY. SOME BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL
AND LIGHTNING IS POSSIBLE WITH ANY OF THESE STORMS.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4750 6949 4667 6989 4649 6761 4734 6776
GABRIC
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
103 PM EDT THU JUL 29 2004
MEZ001-002-291800-
AROOSTOOK COUNTY...
103 PM EDT THU JUL 29 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 101 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL AND GUSTY WINDS 13 MILES SOUTH OF FRENCHVILLE. THE STORM
WAS MOVING EAST AT 5 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 200 PM EDT INCLUDE...
FRENCHVILLE... SAINT AGATHA...
THIS STORM HAS THE POTENTIAL TO PRODUCE...
HAIL...THE SIZE OF PEAS...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED ACROSS NORTHERN
AROOSTOOK COUNTY. SOME BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL
AND LIGHTNING IS POSSIBLE WITH ANY OF THESE STORMS.
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4750 6949 4667 6989 4649 6761 4734 6776
GABRIC
NNNN
CORRECTED PATH CASTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT THU JUL 29 2004
MEZ001-291900-
AROOSTOOK COUNTY...
154 PM EDT THU JUL 29 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 7 MILES SOUTHEAST OF ESTCOURT STATION. THE STORM WAS
MOVING EAST AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING IN AN AREA
FROM FORT KENT...TO EAGLE LAKE...CARIBOU...TO PRESQUE ISLE.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
ESTCOURT STATION... FORT KENT... VAN BUREN...
CARIBOU... PRESQUE ISLE... STOCKHOLM...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...UP TO ONE HALF INCH...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE OR FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.
LAT...LON 4748 6924 4731 6918 4735 6856 4762 6865
CALDERON
NNNNSPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
154 PM EDT THU JUL 29 2004
MEZ001-002-291900-
AROOSTOOK COUNTY...
154 PM EDT THU JUL 29 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 152 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 7 MILES SOUTHEAST OF ESTCOURT STATION. THE STORM WAS
MOVING EAST AT 5 MPH. OTHER STRONG STORMS WERE DEVELOPING IN AN AREA
FROM FORT KENT...TO EAGLE LAKE...CARIBOU...TO PRESQUE ISLE.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 300 PM EDT INCLUDE...
ESTCOURT STATION... FORT KENT... VAN BUREN...
CARIBOU... PRESQUE ISLE... STOCKHOLM...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HAIL...UP TO ONE HALF INCH...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE OR FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.
LAT...LON 4748 6924 4731 6918 4735 6856 4762 6865
CALDERON
NNNNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
236 PM EDT THU JUL 29 2004
MEZ001-002-291930-
AROOSTOOK COUNTY...
236 PM EDT THU JUL 29 2004
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 235 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL OVER MADAWASKA. THE STORM WAS MOVING SOUTHEAST AT 10 MPH.
OTHER STRONG STORMS WERE DEVELOPING ACROSS NORTHERN AROOSTOOK COUNTY
ALONG THE ROUTE 161 AND ROUTE 1 CORRIDORS.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 330 PM EDT INCLUDE...
MADAWASKA... FRENCHVILLE... PORTAGE...
VAN BUREN... STOCKHOLM... LIMESTONE...
CARIBOU... WASHBURN...
THESE STORMS HAS THE POTENTIAL TO PRODUCE...
HAIL...OF UP TO HALF AN INCH...
GUSTY WINDS...UP TO 35 MILES AN HOUR...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
REPORT WEATHER RELATED DAMAGE AND FLOODING TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU.
LAT...LON 4748 6836 4677 6915 4657 6779 4731 6766
CALDERON
NNNNThe Caribou radar (KCBW), 148 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
1 hail. Local standard time, as filed.
The hail destroyed a garden.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2004Every state in 2004This day in weather historyWarnings in Maine, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411493.